Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 61, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 12, 2011, 5:14 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2011, 5:14 AM EDT (09:14 UTC)
- Expired
- Jul 12, 2011, 3:09 PM EDT
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
906 WHUS71 KBUF 120914 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 514 AM EDT TUE JUL 12 2011 LEZ040-041-121600- /O.NEW.KBUF.SC.Y.0061.110712T0914Z-110712T1600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 514 AM EDT TUE JUL 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS BECOMING WEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
873 WHUS71 KBUF 120946 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 546 AM EDT TUE JUL 12 2011 LOZ044-045-121800- /O.EXB.KBUF.SC.Y.0061.000000T0000Z-110712T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 546 AM EDT TUE JUL 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-121600- /O.CON.KBUF.SC.Y.0061.000000T0000Z-110712T1600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 546 AM EDT TUE JUL 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
171 WHUS71 KBUF 121355 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 955 AM EDT TUE JUL 12 2011 LEZ040-041-121500- /O.CAN.KBUF.SC.Y.0061.000000T0000Z-110712T1600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 955 AM EDT TUE JUL 12 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW ADVISORY CRITERIA...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LOZ044-045-122200- /O.CON.KBUF.SC.Y.0061.000000T0000Z-110712T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 955 AM EDT TUE JUL 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS...WEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
086 WHUS71 KBUF 121909 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 309 PM EDT TUE JUL 12 2011 LOZ044-045-122015- /O.CAN.KBUF.SC.Y.0061.000000T0000Z-110712T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 309 PM EDT TUE JUL 12 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ SFM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 12, 3:29 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 12, 3:29 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 329 AM EDT TUE JUL 12 2011 .SYNOPSIS... A WEAK COLD FRONT WILL CROSS WESTERN AND CENTRAL NEW YORK EARLY THIS MORNING...BUT ANY SHOWERS WILL BE FEW AND FAR BETWEEN. HIGH PRESSURE WILL THEN GRADUALLY BUILD DOWN ACROSS THE LAKES AND SETTLE ACROSS OUR REGION AND BRING MAINLY DRY WEATHER WEDNESDAY THROUGH FRIDAY. THE POSSIBLE EXCEPTION TO THIS OVERALL TREND WILL BE EAST OF LAKE ONTARIO WHERE AN UPPER LEVEL DISTURBANCE MAY GENERATE A FEW SHOWERS ON WEDNESDAY. && .NEAR TERM /THROUGH WEDNESDAY/... A WEAK COLD FRONT THAT IS PUSHING THROUGH EASTERN MICHIGAN/NORTHWEST OH EARLY THIS MORNING WILL CONTINUE TO MOVE SLOWLY TO THE EAST AND REACH EASTERN LAKE ERIE AND LAKE ONTARIO BY 12Z. ASIDE FROM A COUPLE OF ISOLATED SHOWERS OVER THE EASTERN END OF LAKE ONTARIO...THERE IS NO VIRTUALLY NO PCPN FORMING AHEAD OF THE FRONT WITH A SUBSTANTIAL CAP STILL IN PLACE. THE LATEST RUC STABILITY PARAMETERS (IE...CAPE AND LI/S) SUGGEST THAT THE CAP WILL REMAIN INTACT THROUGH MOST OF THE MORNING. THEREFORE...DO NOT PLAN TO INDICATE ANYTHING GREATER THAN SLIGHT CHANCE POPS FOR CONVECTION WITH THE MORNING FRONTAL PASSAGE. SURFACE OBSERVATIONS BEHIND THE FRONT STILL SHOW DEWPOINTS IN THE MID 60S. THEREFORE...THE AIR WILL STILL FEEL RATHER HUMID FOR MOST OF THE DAY. DURING THE AFTERNOON...THE BOUNDARY LAYER WINDS WILL TEND TO SHIFT TO THE NORTHWEST OVER THE NIAGARA PENINSULA...RESULTING IN A CONVERGENT BOUNDARY WITH THE PERSISTENT SOUTHWEST LAKE ERIE BREEZE...A COMMON POST FRONTAL SCENARIO. BASED ON THIS TREND...WILL MAINTAIN SLIGHT CHANCE POPS IN A NARROW STRIP NORTH AND NORTHEAST OF BUFFALO. HOWEVER...THE THE MAJORITY IF NOT ALL OF THE DAY WILL FEATURE MOSTLY SUNNY SKIES AND WARM TEMPERATURES. ANY CONVECTION THAT DOES FIRE UP WILL DIE DOWN THIS EVENING...RESULTING IN DRY CONDITIONS FOR TONIGHT AS HIGH PRESSURE BUILDS EAST FROM THE CENTRAL GREAT LAKES. HUMIDITY LEVELS WILL ALSO DROP WITH DEWPOINTS FORECAST TO LOWER INTO THE MID AND UPPER 50S OVERNIGHT. && .SHORT TERM /WEDNESDAY NIGHT/... UPPER TROUGH WORKING ACROSS EASTERN CANADA/NORTHERN NEW ENGLAND WILL PUSH A WEAK SECONDARY COLD FRONT DOWN ACROSS THE REGION WEDNESDAY. ASSOCIATED COLD POOL ALOFT WILL STEEPEN MID LEVEL LAPSE LAPSE AND COMBINED WITH SOME LIMITED FORCING FROM THE FRONTAL BOUNDARY WE COULD SEE SCATTERED DIURNALLY DRIVEN CONVECTION DEVELOP ACROSS THE NORTH COUNTRY. TEMPERATURES A BIT COOLER THAN PREVIOUS DAYS WITH HIGHS MAINLY IN THE MID TO UPPER 70S. HIGH PRESSURE WILL BUILD DOWN ACROSS THE REGION BEHIND THE FRONT FOR WEDNESDAY NIGHT WITH CLEAR SKIES. LOWS IN THE UPPER 40S TO MID 50S ALTHOUGH CLOSER TO 60 NEAR THE LAKES. && .LONG TERM /THURSDAY THROUGH MONDAY/... ANOTHER EXTENDED PERIOD OF DRY WEATHER EXPECTED. TEMPS ON THURSDAY WILL BE IN THE MID 70 TO NEAR 80 WITH OVERNIGHT LOWS WILL BE IN THE 50S. A RETURN OF SOUTHEAST THEN SOUTH WINDS WILL BRING INCREASING MOISTURE AND WARMTH FOR THE END OF THE WEEK INTO THE WEEKEND. UPPER LEVEL RIDGING SHOULD SUPPRESS MOST PRECIP...WITH ONLY SLIGHT CHC POPS THROUGH THE WEEK ND. HIGH TEMPS FOR NEXT WEEKEND WILL RISE BACK TO THE LOWER TO MID 80S. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... VERY MOIST AIR AHEAD OF AN APPROACHING COLD FRONT IS GENERATING A FAIR AMOUNT OF CLOUDS ACROSS THE AREA EARLY THIS MORNING. WHILE VFR CONDITIONS PREVAIL AT MOST LOCATIONS NORTH OF THE SOUTHERN TIER...MVFR CIGS/VSBYS MAY BECOME MORE WIDESPREAD AS THE MOIST LOWER LEVELS COOL A FEW MORE DEGREES. SOME WEAK CONVECTION IS STILL POSSIBLE AS A WEAK COLD FRONT CROSSES THE AREA TOWARD DAYBREAK...BUT ANY SHOWERS THAT DO DEVELOP SHOULD BE ISOLATED...SO WILL NOT MENTION IN THE TAFS AT THIS TIME. ANY MVFR CONDITIONS STILL IN PLACE AT 12Z SHOULD IMPROVE TO VFR BY 15Z AS SOMEWHAT DRIER AIR BUILDS IN BEHIND THE DEPARTING COLD FRONT. EXPECT THIS IMPROVING TREND TO CONTINUE INTO THIS AFTERNOON AND TONIGHT. OUTLOOK... WEDNESDAY THROUGH FRIDAY...VFR. && .MARINE... SOUTHWEST WINDS ARE STILL CHANNELING AHEAD OF THE APPROACHING COLD FRONT EARLY THIS MORNING...RESULTING IN MARGINAL SMALL CRAFT ADVISORY CONDITIONS. THE SOUTHWEST WINDS WILL GRADUALLY VEER MORE WEST NORTHWEST LATER THIS MORNING AND DURING THE AFTERNOON. THE EXCEPTIONS TO THIS GENERAL TREND WILL BE WILL BE OVER THE EASTERN END OF LAKE ERIE AND NEAR WATERTOWN WHERE WINDS WILL TEND TO REMAIN OUT OF THE SOUTHWEST THROUGH THE AFTERNOON. A SECONDARY FRONT WILL SHIFT WINDS TO THE NORTH NORTHWEST BY WEDNESDAY MORNING WHILE THEY FRESHEN UP. OVERALL...WIND AND WAVES ARE EXPECTED TO REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH WEDNESDAY. QUIET MARINE CONDITIONS ARE EXPECTED LATER IN THE WEEK AS A RIDGE OF HIGH PRESSURE WORKS ACROSS THE LOWER LAKES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM/TJP NEAR TERM...TJP SHORT TERM...TMA LONG TERM...LEVAN AVIATION...TJP MARINE...TJP
Hazardous weather outlook, Jul 11, 5:26 AM EDT, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 526 AM EDT MON JUL 11 2011 NYZ001>008-010>014-019>021-085-120930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 526 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-120930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 526 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.